Acute cholangitis following mRNA COVID-19 vaccine booster in a patient receiving an anti-amyloid antibody for Alzheimer’s disease: A case report

Linda L. Restifo, Robert P. Erickson

Research output: Contribution to journalArticlepeer-review

Abstract

A 77-year-old woman had 2 weeks of fever and flu-like symptoms starting several hours after receiving an mRNA booster for SARS-CoV-2 and the influenza vaccine, in separate shots. Laboratory tests showed cholangitis. Medical history included APOE-ε4 carrier genotype, mild Alzheimer’s disease, participation in a clinical trial of aducanumab, and resolving polymyalgia rheumatica. The patient recovered with at-home supportive care. She had aducanumab-associated amyloid-related imaging abnormalities–edema (ARIA-E) both before and after the acute cholangitis. Two months following the vaccinations polymyalgia rheumatica recurred. This case raises questions about interactions among immune-mediated disease, complications of anti-amyloid monoclonal antibodies, and adverse events following SARS-CoV-2 mRNA vaccination.

Original languageEnglish (US)
JournalSAGE Open Medical Case Reports
Volume11
DOIs
StatePublished - Jan 1 2023

Keywords

  • Aducanumab
  • adverse event
  • APOE
  • ARIA-E
  • polymyalgia rheumatica
  • SARS-CoV-2 mRNA vaccine

ASJC Scopus subject areas

  • General Medicine

Fingerprint

Dive into the research topics of 'Acute cholangitis following mRNA COVID-19 vaccine booster in a patient receiving an anti-amyloid antibody for Alzheimer’s disease: A case report'. Together they form a unique fingerprint.

Cite this